I want to take accutane, but am afraid it won't work for me. I've heard stories about people with mild/moderate acne getting severe acne because of accutane. I don't wish this to happen to me.
To those who have taken accutane and have not been responsive, or have had to stop because of side-effects, could you please answer these questions?
1. Male or female?
2. Severity of acne before accutane?
3. Type of skin before (oily, dry, et cetera)?
4. Side-effects while on accutane (hair loss, dry skin, et cetera)?
5. If it worked, for how long were you clear?
Thanks so much. I hope to hear from only a few of you because I want to believe accutane works for the majority.
2. moderately severe acne
3. combination skin
4. nose bleeds (lining of nose dry), horribly chapped lips, rash on my hands, acne did get worse before it got better, nausea. I should also put that NOTHING made helped my chapped lips or dry skin or my rash.
5. My skin was BEAUTIFUL and 100% flawless for just a bit more than a year and then I got acne again. I didn't try accutane again.
My advice to you is to try it if you feel like you've tried everything else. I know people who have gone on accutane and never broken out again. The only thing that ever worked for me was cetaphil with clindamycin and differin gel.
It all sounds scary, I know. I was really scared before I went on it but even though it only worked for a year, I'm glad I tried it. I think that the only reason it didn't work for me was because my skin used to break out when I'm allergic to things and when my face touches ANYTHING (even a clean pillow sheet).
Last edited by Lady_Raven; 01-09-2005 at 09:09 AM.
I am female, 38 with acne for about the last 12 years. I did 28 weeks of accutane about 4 years ago. My skin was beautiful while I was on it. Dry lips and dry skin was severe. Don't recall any other bad side effects. The acne came back soon after stopping. I will not do another course of treatment as I fear that some time down the road they will discover that the stuff causes other problems..
I am on accutane right now, and I am glad that I am. I put it off for weeks once it was prescribed to me because I was so scared.
Since I am still early on in my treatment, I can't answer your other questions...but what I can say is that I am really glad that I decided to go on it. My lips aren't falling off, my hair isn't falling out, my face isn't breaking out 10x worse then what it was (and I did have moderate acne).
What I would suggest is for you to go on it...If you don't like what is happening, go off of it. But you will never know, until you go on it.
i was on it years ago.. female, combination skin, got worse before it got better. I stayed on top of the drying side effects.. ran 2 humidifiers at night, kept a tube of vaseline with me at all times, before bed i used a little on the inside of my nose, eucerin creme on my face. Results lasted about 2.5 yrs. Acne is still definitely less. The joint pain got to me the most.
i took accutane for 7 months i think and it didnt work for me.... In the beginning it actually worstened my acne but i heard that this reaction was normal so i just contineud the treatment.... After a while it seemed to go away but since it got worse in the beginning it might have caused some scarring.... Dam.. I have these white spots on my chest now... I dont know if it will ever go away.... Im afraid of taking my shirt off now and it sucks because i otherwise have a pretty nice looking body.... acne and scarring are such a pain... My scars on my chest are like white spots .. Does somebody know if those ever go away????